Alert archive / Virginia / Special Weather Statements in 2012
Special Weather Statement, NWS Wakefield, VA
NWS Wakefield, VA issued this special weather statement at Aug 2, 2012, 6:36 PM EDT for Prince Edward County, Virginia. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2012, 6:36 PM EDT (22:36 UTC)
- Expired
- Aug 2, 2012, 7:15 PM EDT
- In force
- 39 min
- Issued by
- NWS Wakefield, VA
County Prince Edward County, VA
The radar
The Norfolk radar (KAKQ), 133 km from the middle of the area, began a volume at 22:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 10.6 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 891 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 871 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- -19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
718
WWUS81 KAKQ 022236
SPSAKQ
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
636 PM EDT THU AUG 2 2012
VAZ060-061-066-022315-
CUMBERLAND VA-LUNENBURG VA-PRINCE EDWARD VA-
636 PM EDT THU AUG 2 2012
...STRONG THUNDERSTORMS CONTINUE OVER PRINCE EDWARD COUNTY...
AT 634 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM FROM 7 MILES SOUTH OF DARLINGTON HEIGHTS TO
HAMPDEN SYDNEY...OR FROM 6 MILES NORTHEAST OF CHARLOTTE COURT HOUSE
TO HAMPDEN SYDNEY...MOVING SOUTHEAST AT 5 MPH. THE STRONG
THUNDERSTORMS WILL BE NEAR...
RICE AROUND 715 PM EDT...
WIND GUSTS TO 40 MPH ARE EXPECTED WITH THESE STORMS. SMALL HAIL WILL
BE POSSIBLE AS WELL. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING AND
HEAVY RAINFALL WITH THESE STORMS. PONDING OF WATER ON ROADWAYS AND
FLOODING OF LOW LYING AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN
INDOORS UNTIL THE STORMS HAVE PASSED.
LAT...LON 3734 7847 3726 7824 3701 7846 3702 7847
3708 7846 3709 7850 3713 7853 3714 7855
3714 7859 3717 7864
$$
LBROWNWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this special weather statement went out at Aug 2, 3:39 PM EDT, 2 hours 57 minutes earlier.
Area forecast discussion, Aug 2, 3:39 PM EDT, 2 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
339 PM EDT THU AUG 2 2012
.SYNOPSIS...
HIGH PRESSURE WILL BUILD IN FROM THE WEST TODAY ALLOWING FOR A
WARMING TREND THROUGH THE WEEKEND. AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS WILL BE POSSIBLE INTO NEXT WEEK AS A WARM...HUMID AND
UNSTABLE AIRMASS WILL BE IN PLACE.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
ISOLATED/SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO
DEVELOP AND LIFT NORTHEAST THROUGH THE AFTERNOON/EARLY EVENING.
UPPER LEVEL LOW RESPONSIBLE FOR THUNDERSTORM ACTIVITY CURRENTLY
LOCATED IN NE NC. ORGANIZED CONVECTION LOCATED AROUND PERIPHERY OF
LOW TO WORK INTO SOUTHERN ZONES IN THE NEXT SEVERAL HOURS. HAVE
OBSERVED A SLIGHT MOISTURE SURGE MUCH OF THE MORNING/EARLY
AFTERNOON AS DEWPOINTS HAVE RISEN INTO THE LOW/MID 70S WITH
BLENDED TOTAL PRECIP WATER UP TO AROUND 1.6 INCHES. WARM AND
UNSTABLE AIRMASS...TEMPS IN THE MID/UPPER 80S TO LOW 90S WITH CAPE
VALUE GREATER THAN 2500 J/KG AND LI GREATER THAN -8... WILL
COMBINE WITH ABUNDANT MOISTURE TO KEEP SLIGHT CHANCE/CHANCE POPS
GOING MUCH OF THE AFTERNOON/EARLY EVENING ACROSS NEARLY THE ENTIRE
CWA. HOWEVER...WEAK FLOW/SHEAR WILL LIMIT ORGANIZED CONVECTION. THE
MAIN THREAT WILL BE LOCALLY HEAVY RAINFALL DUE TO WEAK STORM
MOTION. STEEP LOW LEVEL LAPSE RATES WILL ALSO ALLOW FOR SOME
STORMS TO CONTAIN STRONG GUSTY WINDS. WHILE FREEZING LEVELS REMAIN
ABOVE 14K FT...STRONG ENOUGH UPDRAFTS WILL BE CAPABLE OF PRODUCING
MODERATE SIZED HAIL. WHILE SFC HIGH PRESSURE BUILDS INTO THE MID
ATLANTIC THIS EVENING/OVERNIGHT...UPPER LEVEL LOW WILL PERSIST
ACROSS EASTERN NC. WILL KEEP MENTION OF SLIGHT CHANCE/ISOLATED
POPS THROUGH THE OVERNIGHT.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/...
STUBBORN SHORT WAVE TROUGH WILL CONTINUE THROUGH SATURDAY
NIGHT/SUNDAY MORNING BEFORE FINALLY BREAKING DOWN AND LIFTING
NORTHEAST. MODELS SUGGEST UPPER LEVEL LOW WILL PARK OVER EASTERN NC
THROUGH TOMORROW AFTERNOON BEFORE PHASING WITH UPPER LEVEL SHORT
WAVE. VORT MAX WILL TRACK THROUGH WV FRIDAY BEFORE LIFTING INTO
MD/SOUTHERN PA FRIDAY EVENING PLACING BEST CHANCE POPS ACROSS
NORTHERN ZONES. HIGH PRESSURE WILL THEN BUILD INTO THE REGION
THROUGH SUNDAY ALLOWING FOR CONTINUED ABOVE NORMAL DAYTIME
TEMPERATURES. WEAK SYNOPTIC FLOW WILL ALLOW FOR SEA BREEZE
INFLUENCES AND ISOLATED TO SCATTERED AFTERNOON/EARLY EVENING
SHOWERS. THERE ALSO EXIST SPATIAL AND TIMING DIFFERENCES IN MID
LEVEL DISTURBANCES THAT COULD ALSO HELP ENHANCE CHANCES FOR
AFTERNOON/EVENING THUNDERSTORMS. A COLD FRONT WILL LOCATE FROM THE
MIDWEST INTO THE GREAT LAKES REGION AS AN UPPER LEVEL STORM SYSTEM
TRACKS THROUGH SOUTHERN CANADA AND INTO THE GREAT LAKES REGION BY
THE END OF THE WEEKEND.
SKIES WILL BE MOSTLY SUNNY TO PARTLY CLOUDY WITH SOUTHERLY FLOW
PREVAILING. TEMPERATURES WILL BE SLIGHTLY ABOVE NORMAL WITH
DAYTIME TEMPERATURES UPPER 80S TO LOW/MID 90S.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
FRNTL BNDRY PROGGED TO STALL NORTH OF FA EARLY NEXT WEEK. MODELS
CONT TO SHOW LEE TROF AND ENUF MOISTURE ARND REGION TO KEEP CHC
POPS MON/TUE. MOISTURE SHIFTS A BIT FURTHER SOUTH WED SO BEST CHC
POPS WILL SHIFT ACROSS SRN HALF OF FA. CHC POPS THU AS COLD FRONT
MOVES ACROSS REGION. TEMPS NEAR NORMAL THRU THE PERIOD. HIGHS
U80S-L90S. LOWS IN THE U60S-M70S.
&&
.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
SHOWERS AND TSTMS WILL CONTINUE TO FORM THU AFTN/EVENING. STORMS
ARE FEW AND FAR BETWEEN SO HAVE LEFT MENTION OUT OF TAFS...WITH
THE EXCEPTION OF KSBY. LIGHT SOUTHERLY FLOW WILL CONTINUE
OVERNIGHT. KSBY MAY EXPERIENCE MVFR CONDITIONS DUE TO FOG/STRATUS
FRI MORNING. CU FIELD WILL DEVELOP FRI AFTN DUE TO DAYTIME HEATING
WITH SHOWERS AND TSTMS POSSIBLE.
SCATTERED STORMS WILL BE POSSIBLE DURING THE AFTNS THROUGH MON WITH
PATCHY MVFR CONDITIONS POSSIBLE DURING THE MORNINGS.
&&
.MARINE...
NO FLAGS AS S-SW WND FLOW ARND OFFSHORE RIDGE DOMINATES THRU THE
WEEKEND. ONLY THREAT FOR STRONGER WINDS WILL BE IN SCT CONVECTION
WHICH IS HANDLED THROUGH STATEMENTS OR WARNINGS. SOME INCREASE IN
P-GRDNT LATE SUNDAY AHEAD OF APPRCHG TROF. MARGINAL SCA CONDITIONS
POSSIBLE...ESPECIALLY ACROSS NRN COASTAL WATERS WHERE SEAS OUT NR
20 NM MAY RERACH 5 FT. OTW...WINDS WINDS BELOW 20 KTS WITH 2-3 FT
SEAS EXPECTED.
&&
.CLIMATE...
DATA FOR JULY AVG TEMPERATURE:
RICHMOND: 82.7 F...2ND WARMEST ON RECORD.
NORFOLK: 82.5 F...6TH WARMEST ON RECORD.
SALISBURY: 82.8 F...WARMEST ON RECORD.
SEE PNSAKQ FOR DETAILS.
&&
.EQUIPMENT...
KDOX RADAR IS DOWN DUE TO A FAILED AZIMUTH MOTOR. PARTS HAVE BEEN
ORDERED. HOWEVER, REPAIRS MAY TAKE SEVERAL DAYS TO COMPLETE. RETURN
TO SERVICE IS NOT KNOWN AT THIS TIME. FURTHER DETAILS WILL BE
PASSED ALONG AS THEY BECOME AVAILABLE.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...AIR QUALITY ALERT UNTIL MIDNIGHT EDT TONIGHT FOR MDZ021>024.
NC...NONE.
VA...AIR QUALITY ALERT UNTIL MIDNIGHT EDT TONIGHT FOR VAZ063-070-
071-080>083.
MARINE...NONE.
&&
SYNOPSIS...SAM
NEAR TERM...SAM
SHORT TERM...SAM
LONG TERM...MPR
AVIATION...DAP
MARINE...MPR
CLIMATE...AKQ
EQUIPMENT...AKQHazardous weather outlook, Aug 2, 5:50 PM EDT, 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 550 PM EDT THU AUG 2 2012 MDZ025-NCZ012>017-030>032-102-VAZ048-049-060>062-064>069-072>079- 084>100-032200- MARYLAND BEACHES-NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN- INLAND CURRITUCK-BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK- FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-CAROLINE- MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-KING WILLIAM- KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER- BRUNSWICK-GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY- JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON- NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-ACCOMACK- NORTHAMPTON VA- 550 PM EDT THU AUG 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ630>638-650-652-654-656-658-032200- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA- CURRITUCK SOUND- CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE CHESAPEAKE BAY BRIDGE TUNNEL- RAPPAHANNOCK RIVER FROM URBANNA TO WINDMILL POINT-YORK RIVER- JAMES RIVER FROM JAMESTOWN TO THE JAMES RIVER BRIDGE- JAMES RIVER FROM THE JAMES RIVER BRIDGE TO THE HAMPTON ROADS BRIDGE- TUNNEL- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO 20 NM- 550 PM EDT THU AUG 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY...THE LOWER CHESAPEAKE BAY...THE MID ATLANTIC COASTAL WATERS...CURRITUCK SOUND...THE EASTERN JAMES RIVER...THE EASTERN RAPPAHANNOCK RIVER AND THE EASTERN YORK RIVER. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ063-070-071-080>083-032200- HANOVER-CHESTERFIELD-HENRICO-DINWIDDIE-PRINCE GEORGE-CHARLES CITY- NEW KENT- 550 PM EDT THU AUG 2 2012 ...AIR QUALITY ALERT IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. AIR QUALITY ALERT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ021>024-032200- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER- 550 PM EDT THU AUG 2 2012 ...AIR QUALITY ALERT IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... ...AIR QUALITY ALERT IN EFFECT FROM 11 AM FRIDAY TO MIDNIGHT EDT FRIDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. AIR QUALITY ALERT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. AIR QUALITY ALERT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LSA
In the hours before
Local storm report, Aug 2, 6:09 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
609 PM EDT THU AUG 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0554 PM MARINE TSTM WIND 4 N CHESAPEAKE BEACH 36.97N 76.11W
08/02/2012 M45 MPH ANZ634 VA BUOY
39 KT GUST AT 1ST ISLAND
&&
EVENT NUMBER AKQ1200628
05Local storm report, Aug 2, 6:11 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
611 PM EDT THU AUG 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0607 PM MARINE TSTM WIND NWLON CAPE HENRY 36.93N 76.01W
08/02/2012 M39 MPH CITY OF VIRGINIA B VA BUOY
&&
EVENT NUMBER AKQ1200629
05Special weather statement, Aug 2, 6:11 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
611 PM EDT THU AUG 2 2012
VAZ075>078-022245-
LANCASTER VA-NORTHUMBERLAND VA-RICHMOND VA-WESTMORELAND VA-
611 PM EDT THU AUG 2 2012
...STRONG THUNDERSTORM MOVING ACROSS THE NORTHERN NECK...
AT 610 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CALLAO...MOVING SOUTHWEST AT 10 MPH. THE
STRONG THUNDERSTORMS WILL BE NEAR CALLAO AT 620 PM EDT...GIBEON AT
635 PM EDT...VILLAGE...AND...MULCH AT 640 PM EDT...HAYNESVILLE...
AND...OLDHAMS AT 645 PM EDT.
WIND GUSTS BETWEEN 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED THIS
STORM.
LAT...LON 3808 7653 3805 7651 3803 7651 3802 7646
3796 7639 3782 7655 3803 7677 3810 7656
44Local storm report, Aug 2, 6:26 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
626 PM EDT THU AUG 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM TSTM WND DMG 2 E FOURSQUARE 36.96N 76.66W
08/02/2012 ISLE OF WIGHT VA NWS EMPLOYEE
TREE DOWN ONTO POWER LINE
&&
EVENT NUMBER AKQ1200630
LALEXANDLocal storm report, Aug 2, 6:36 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
636 PM EDT THU AUG 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM MARINE TSTM WIND 2 NNW STINGRAY POINT 37.58N 76.32W
08/02/2012 M36 MPH ANZ631 VA BUOY
STINGRAY POINT WINDALERT BUOY GUST TO 36KT
&&
EVENT NUMBER AKQ1200631
05Special weather statement, Aug 2, 6:36 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
636 PM EDT THU AUG 2 2012
VAZ060-061-066-022315-
CUMBERLAND VA-LUNENBURG VA-PRINCE EDWARD VA-
636 PM EDT THU AUG 2 2012
...STRONG THUNDERSTORMS CONTINUE OVER PRINCE EDWARD COUNTY...
AT 634 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM FROM 7 MILES SOUTH OF DARLINGTON HEIGHTS TO
HAMPDEN SYDNEY...OR FROM 6 MILES NORTHEAST OF CHARLOTTE COURT HOUSE
TO HAMPDEN SYDNEY...MOVING SOUTHEAST AT 5 MPH. THE STRONG
THUNDERSTORMS WILL BE NEAR...
RICE AROUND 715 PM EDT...
WIND GUSTS TO 40 MPH ARE EXPECTED WITH THESE STORMS. SMALL HAIL WILL
BE POSSIBLE AS WELL. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING AND
HEAVY RAINFALL WITH THESE STORMS. PONDING OF WATER ON ROADWAYS AND
FLOODING OF LOW LYING AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN
INDOORS UNTIL THE STORMS HAVE PASSED.
LAT...LON 3734 7847 3726 7824 3701 7846 3702 7847
3708 7846 3709 7850 3713 7853 3714 7855
3714 7859 3717 7864
LBROWNThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 9:47 PM EDT | Special Weather Statement | AKQ | Mecklenburg | 43 min |
| Aug 2, 2:22 PM EDT | Special Weather Statement | AKQ | Prince George, City of Hopewell | 38 min |
| Aug 2, 2:55 PM EDT | Special Weather Statement | AKQ | Powhatan | 35 min |
| Aug 2, 3:24 PM EDT | Special Weather Statement | AKQ | Greensville | 36 min |
| Aug 2, 3:25 PM EDT | Special Weather Statement | AKQ | King William | 35 min |
| Aug 2, 3:29 PM EDT | Severe Thunderstorm Warning | AKQ | Caroline, Hanover, King and Queen, King William | 31 min |
| Aug 2, 3:35 PM EDT | Severe Thunderstorm Warning | AKQ | Greensville, Sussex | 25 min |
| Aug 2, 3:37 PM EDT | Severe Thunderstorm Warning | AKQ | Chesterfield, Goochland, Hanover, Henrico, Powhatan, City of Richmond | 38 min |
| Aug 2, 3:42 PM EDT | Special Weather Statement | AKQ | Surry | 63 min |
| Aug 2, 3:54 PM EDT | Severe Thunderstorm Warning | AKQ | Greensville, Southampton, Sussex | 36 min |
| Aug 2, 4:07 PM EDT | Areal Flood Advisory | AKQ | Chesterfield, Goochland, Hanover, Henrico, Powhatan, City of Richmond | 53 min |
| Aug 2, 4:09 PM EDT | Special Marine Warning | AKQ | 96 min | |
| Aug 2, 4:28 PM EDT | Special Weather Statement | AKQ | James City, City of Williamsburg | 47 min |
| Aug 2, 4:39 PM EDT | Special Weather Statement | AKQ | Henrico | 36 min |
| Aug 2, 4:41 PM EDT | Special Weather Statement | AKQ | Chesterfield, Henrico, New Kent, City of Richmond | 34 min |
| Aug 2, 4:46 PM EDT | Areal Flood Advisory | AKQ | Isle of Wight, Southampton, Surry, Sussex | 74 min |
| Aug 2, 4:48 PM EDT | Special Weather Statement | AKQ | Isle of Wight | 72 min |
| Aug 2, 5:06 PM EDT | Severe Thunderstorm Warning | AKQ | Isle of Wight, Southampton, Surry, City of Newport News, City of Suffolk | 39 min |
| Aug 2, 5:09 PM EDT | Severe Thunderstorm Warning | AKQ | Charles City, Chesterfield, Prince George, City of Colonial Heights, City of Hopewell, City of Petersburg | 39 min |
| Aug 2, 5:20 PM EDT | Special Weather Statement | AKQ | King and Queen | 40 min |
| Aug 2, 5:25 PM EDT | Special Weather Statement | AKQ | Northumberland | 35 min |
| Aug 2, 5:30 PM EDT | Severe Thunderstorm Warning | AKQ | Northumberland | 30 min |
| Aug 2, 5:31 PM EDT | Severe Thunderstorm Warning | AKQ | Isle of Wight, City of Chesapeake, City of Hampton, City of Newport News, City of Norfolk, City of Portsmouth and 2 more | 46 min |
| Aug 2, 5:37 PM EDT | Special Marine Warning | AKQ | 83 min | |
| Aug 2, 5:41 PM EDT | Special Weather Statement | AKQ | Richmond | 49 min |
| Aug 2, 5:53 PM EDT | Special Weather Statement | AKQ | Prince Edward | 37 min |
| Aug 2, 6:07 PM EDT | Special Marine Warning | AKQ | 83 min | |
| Aug 2, 6:11 PM EDT | Special Weather Statement | AKQ | Richmond | 34 min |
| Aug 2, 6:27 PM EDT | Areal Flood Advisory | AKQ | Northumberland, Richmond, Westmoreland | 93 min |
| Aug 2, 2:38 PM EDT | Special Weather Statement | AKQ | Northampton | 37 min |
| Aug 2, 1:22 PM EDT | Special Weather Statement | AKQ | Worcester | 23 min |
Nearby
Special Weather Statements in Virginia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.